MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Material Fragmentation (1261); Inaccurate Delivery (2339)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the leading haptic of the intraocular lens (iol) was detached inadvertently when about half of the lens was already inside the patient's right eye.The incision was enlarged.The lens and the detached haptic were removed from the eye.Vitrectomy was performed and sutures were placed.There was a delay of approximately 45 minutes and medication was prescribed.The patient was left aphakic as there was no suitable lens (a 3 piece iol) available during the surgery to be used as the replacement iol.The patient remained aphakic for 7 weeks ((b)(6) 2022 to (b)(6) 2022) and had regular follow-up consultations during this time.Eventually, the patient was implanted with a 3 piece lens of the same power as the original lens.The original lens was discarded.No other information was provided.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted.Telephone number: (b)(6).The device was not returned for evaluation as the lens was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the photo, device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - impact code: (b)(4).Health effect - clinical code: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information from the facility was received and revealed following information: section d10: concomitant medical products: emerald cartridge, emeraldt handpiece.Device evaluation: product evaluation was not performed because the product has not been received.Visual inspection of the customer provided photo revealed the complaint lens inside of the lens case and coated in viscoelastic residue.One haptic can also be observed to be detached from the lens and bent.No further issues could be observed with the photo provided.The complaint issue reported could not be confirmed and no product deficiency could be identified.Conclusion: the complaint issue "delivery issue" was not confirmed.The complaint issue "haptic detached" was observed during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15419380
Report Number3012236936-2022-02395
Device Sequence Number6554493
Product Code HQL
UDI-Device Identifier05050474502055
UDI-Public(01)05050474502055(17)260914
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian